MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA TRACTIP; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA TRACTIP; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403960
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 10, 2022 that a flexiva tractip laser fiber was used during a procedure, performed on (b)(6) 2022.During the procedure, when displayed on camera, the tip of the laser fiber appeared to be different from the usual ball-tip.The laser fiber was removed and cut, and the procedure was completed with the original flexiva tractip laser fiber.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.Note: although the flexiva laser fiber tip was found to be different from the usual ball-tip, the user chose to cut the fiber and continue use.The flexiva tractip laser fiber ifu directs the user to ensure the product is not damaged as part of device preparation and to not use the device if it is found damaged.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0406 captures the reportable event of tip/face deformation.Block h10: investigation results the returned flexiva tractip laser fiber was received for analysis.The exposed glass tip measured 4 mm and appeared to have normal degradation.The fiber body of the laser was not available.No other problems with the device were noted.The reported event of the flexiva tractip laser fiber tip/face material deformation was confirmed.Laser fibers are consumable devices and expected to degrade with use.It is likely that procedural handling and usage of the fiber resulted in normal fiber degradation.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
FLEXIVA TRACTIP
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13978345
Report Number3005099803-2022-01765
Device Sequence Number5995179
Product Code GEX
UDI-Device Identifier08714729808169
UDI-Public08714729808169
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberM0068403960
Device Catalogue Number840-396
Device Lot Number0000011273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown